Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 103, NWS Chicago, IL

September 7, 2021Cook County, Kankakee County, Will County, Illinois; Lake County, Newton County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Sep 7, 2021, 3:28 PM CDT for Cook County, Kankakee County, Will County, Illinois; Lake County, Newton County, Indiana. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2021, 3:28 PM CDT (20:28 UTC)
Expired
Sep 7, 2021, 4:30 PM CDT
In force
62 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Cook County, IL, Kankakee County, IL, Will County, IL, Lake County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 3:40 PM CDTTSTM WND DMG3 E Peotone, IL10 TO 12 POWER POLES DOWNED.
Sep 7, 3:42 PM CDTTSTM WND DMGPeotone, IL8 INCH DIAMETER TREE LIMBS DOWNED. TIME ESTIMATED FROM RADAR.
Sep 7, 3:42 PM CDTTSTM WND GST 605 Nw Grant Park, ILTIME ESTIMATED FROM RADAR.
Sep 7, 3:45 PM CDTTSTM WND DMG1 Wsw Kankakee, ILREPORT OF A 6 TO 12 INCH DIAMETER TREE BRANCH DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 1:12 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WUUS53 KLOT 072028
SVRLOT
ILC031-091-197-INC089-111-072130-
/O.NEW.KLOT.SV.W.0103.210907T2028Z-210907T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
328 PM CDT Tue Sep 7 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Southeastern Will County in northeastern Illinois...
  Kankakee County in northeastern Illinois...
  Southeastern Cook County in northeastern Illinois...
  Northern Newton County in northwestern Indiana...
  Lake County in northwestern Indiana...

* Until 430 PM CDT.

* At 328 PM CDT, severe thunderstorms were located along a line
  extending from near Frankfort to near Manteno to near Limestone,
  moving east at 50 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Gary, Merrillville, Chicago Heights, Schererville, Hobart,
  Kankakee, Crown Point, Highland, Munster, Park Forest, Matteson,
  Bourbonnais, Frankfort, Bradley, Cedar Lake, Steger, Lowell,
  Manteno, Peotone and Momence.

Including the following interstates...
 I-57 between mile markers 302 and 341.
 Indiana I-65 between mile markers 233 and 258.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4124 8722 4122 8728 4100 8728 4100 8797
      4113 8814 4129 8781 4152 8782 4155 8722
TIME...MOT...LOC 2028Z 278DEG 43KT 4148 8789 4130 8787 4115 8807 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Petr
4 follow-up statements
800 
WWUS53 KLOT 072045
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
345 PM CDT Tue Sep 7 2021

ILC031-091-197-INC089-111-072130-
/O.CON.KLOT.SV.W.0103.000000T0000Z-210907T2130Z/
Will IL-Kankakee IL-Cook IL-Newton IN-Lake IN-
345 PM CDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN WILL...KANKAKEE...SOUTHEASTERN COOK...NORTHERN
NEWTON AND LAKE COUNTIES...

At 343 PM CDT, severe thunderstorms were located along a line
extending from near Beecher to near Grant Park to Aroma Park, moving 
east at 55 mph. The most intense part of these storms are moving 
toward Cedar Lake and Lowell, Indiana.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported powerlines down near 
         Manhattan, Illinois.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Gary, Merrillville, Chicago Heights, Schererville, Hobart, Kankakee,
Crown Point, Highland, Munster, Park Forest, Matteson, Bourbonnais,
Frankfort, Bradley, Cedar Lake, Steger, Lowell, Manteno, Peotone and
Momence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building. These storms are producing wind damage across the warned 
area.
 
&&

LAT...LON 4124 8722 4122 8728 4100 8728 4100 8797
      4113 8814 4129 8781 4152 8782 4155 8722
TIME...MOT...LOC 2043Z 279DEG 47KT 4140 8763 4127 8758 4110 8778 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Petr
160 
WWUS53 KLOT 072103
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
403 PM CDT Tue Sep 7 2021

ILC031-072109-
/O.CAN.KLOT.SV.W.0103.000000T0000Z-210907T2130Z/
Cook IL-
403 PM CDT Tue Sep 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Illinois...and northwestern Indiana.

LAT...LON 4124 8722 4122 8728 4100 8728 4100 8797
      4113 8814 4129 8781 4141 8766 4144 8722
TIME...MOT...LOC 2059Z 278DEG 43KT 4137 8739 4124 8734 4107 8754 

$$

ILC091-197-INC089-111-072130-
/O.CON.KLOT.SV.W.0103.000000T0000Z-210907T2130Z/
Will IL-Kankakee IL-Newton IN-Lake IN-
403 PM CDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN WILL...KANKAKEE...NORTHERN NEWTON AND SOUTHERN LAKE
COUNTIES...

At 359 PM CDT, severe thunderstorms were located along a line
extending from near Lake Dalecarlia to near Shelby to near Hopkins
Park, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported large tree limbs down in 
         Peotone, Illinois around 345 PM CDT.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Merrillville, Kankakee, Crown Point, Bourbonnais, Bradley, Cedar
Lake, Lowell, Manteno, Momence, Lake Village, St. John, Lakes of the
Four Seasons, Winfield, Beecher, Roselawn, Limestone, Lake
Dalecarlia, Grant Park, St. Anne and Chebanse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4124 8722 4122 8728 4100 8728 4100 8797
      4113 8814 4129 8781 4141 8766 4144 8722
TIME...MOT...LOC 2059Z 278DEG 43KT 4137 8739 4124 8734 4107 8754 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Petr
402 
WWUS53 KLOT 072119
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
419 PM CDT Tue Sep 7 2021

ILC197-072128-
/O.CAN.KLOT.SV.W.0103.000000T0000Z-210907T2130Z/
Will IL-
419 PM CDT Tue Sep 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILL COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Illinois...and northwestern Indiana.

LAT...LON 4124 8722 4122 8728 4100 8728 4100 8753
      4101 8753 4100 8797 4114 8811 4122 8795
      4136 8722
TIME...MOT...LOC 2118Z 284DEG 32KT 4119 8731 4103 8754 

$$

ILC091-INC089-111-072130-
/O.CON.KLOT.SV.W.0103.000000T0000Z-210907T2130Z/
Kankakee IL-Newton IN-Lake IN-
419 PM CDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KANKAKEE...NORTHERN NEWTON AND SOUTHERN LAKE COUNTIES...

At 418 PM CDT, severe thunderstorms were located along a line
extending from Shelby to near Hopkins Park, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Kankakee, Bourbonnais, Bradley, Lowell, Manteno, Momence, Lake
Village, Roselawn, Limestone, Grant Park, St. Anne, Chebanse, Aroma
Park, Hopkins Park, Shelby, Sun River Terrace, Bonfield, Sammons
Point, Schneider and Irwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4124 8722 4122 8728 4100 8728 4100 8753
      4101 8753 4100 8797 4114 8811 4122 8795
      4136 8722
TIME...MOT...LOC 2118Z 284DEG 32KT 4119 8731 4103 8754 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Petr
050 
WWUS53 KLOT 072127
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
427 PM CDT Tue Sep 7 2021

ILC091-INC089-111-072137-
/O.EXP.KLOT.SV.W.0103.000000T0000Z-210907T2130Z/
Kankakee IL-Newton IN-Lake IN-
427 PM CDT Tue Sep 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR KANKAKEE...NORTHERN NEWTON AND
SOUTHERN LAKE COUNTIES WILL EXPIRE AT 430 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Illinois...and northwestern Indiana.

LAT...LON 4124 8722 4122 8728 4100 8728 4100 8753
      4101 8753 4100 8797 4114 8811 4122 8795
      4136 8722
TIME...MOT...LOC 2127Z 278DEG 43KT 4118 8720 4102 8743 

$$

Petr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:28 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 7, 3:28 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
328 PM CDT Tue Sep 7 2021

.MESOSCALE DISCUSSION...
146 PM CDT

Severe thunderstorms have a history of producing large hail (2")
around Dixon area and also in parts of McHenry county. These
storms will continue to become more surface based through the
afternoon as surface temperatures continue to warm through the mid
and upper 80s amidst mid to upper 60s dew points. We will
therefore see an uptick in damaging wind gusts with these storms.
We are already seeing signs of this occurring on radar. This will
also lead to an uptick in the forward speed of these storms as
they continue to produce outflow. Expect these storms to shift to
the east-southeast at up to 60 mph. This speed along suggest that
the winds associated with them will be at least 60, with localized
70+ mph possible. The severe threat will end after 8 pm this
evening as the cold front push south across the area.

KJB

&&

.SHORT TERM...

Through Wednesday night...

328 PM...Primary forecast concern is thunderstorms for the rest
of this evening.

A broken line of thunderstorms developed ahead of the main cold
front this afternoon and continues moving east/southeast through
the center part of the cwa. This line of thunderstorms will
continue moving southeast across the rest of the cwa through this
evening and severe weather will continue to be possible with these
storms. There are isolated showers and thunderstorms developing
along the main cold front across far northern IL currently. It is
unlikely this activity would become severe but will need to
monitor trends. Winds will remain gusty behind the main line of
storms, from the west and eventually northwest, through sunset,
but wind speeds/gusts are expected to diminish after sunset.
Northwest winds will increase again after sunrise with gusts into
the 15-25 mph range for most of the area. The northwest winds
will keep high waves possible along the Lake Michigan shore in
northwest Indiana and the current beach hazard statement for high
waves along the Porter County shore looks on track. As cooler air
spreads across the Great Lakes region Wednesday night into
Thursday morning, there will be a chance for lake effect rain
showers across northwest IN, mainly Porter County. Current chance
pops has this potential handled well and these look to be ending
or shifting east of the area by daybreak Thursday. cms

&&

.LONG TERM...
325 AM CDT

Wednesday night through Monday...

Wednesday night and Thursday, upper-level troughing and
seasonably cool mid-level temperatures will lead to partly cloudy
skies, northwest winds, and highs in the mid 70s. Scattered lake
effect (rain) showers are a distinct possibly along the Porter
county shore of Lake Michigan especially Thursday morning,
considering some 1000+ J/kg of lake-induced CAPE with equilibrium
levels over 20kft. The trough will finally get the boot eastward
Thursday evening. Lows Wednesday and Thursday nights will fall
into the low to mid 50s.

As upper-level zonal flow becoming established along the
US/Canadian border Friday and Saturday, temperatures will be on
the rise with highs in the mid to upper 80s (warmest on Saturday)
across the Lower Great lakes. Forecast ensemble model guidance
suggests a compact short-wavelength trough will scream along the
US/Canadian border Saturday afternoon affording the development of
a surface low in central Ontario. Such a regime will favor
another period of breezy southwest winds in our neck of the woods
Saturday afternoon. As the associated cold front swings through
Saturday evening, precipitation chances look low due to limited
time for moisture return as well as limited forcing (e.g. system
will be too far north). Occasional chances for showers and
thunderstorms may wait until next week as subtle troughs propagate
through the zonal flow aloft. Ensemble model guidance offers no
coherent signal on timing or magnitude of any given wave next
week, outside a general "splattering" of QPF. So, the message is
to expect a warming trend with a return of occasional shower and
thunderstorm chances as we head into the middle of September.

Borchardt

&&

.AVIATION...
For the 18Z TAFs...

Aviation Weather Concerns:

* Thunderstorms moving through terminals, some of which may be severe
  * Winds gusting near 40 kt is possible
* Wind shift from the southwest to the northwest behind storms
* More gusty northwesterly winds Wednesday

A cold front approaching from the north will create a line of
showers and thunderstorms this early afternoon. These storms may be
severe in nature, creating gusty winds that could gust up to 40+ kt.
All terminals will have storms on site, but the worse storms are
expected to be east of I-39. Arrival time for RFD is between 18 and
20Z, with 20-22Z for the Chicago terminals, and about an hour later
for GYY.

Winds will become west to northwesterly and remain gusty behind
these storms, with gusts into the mid 20 kt range until shortly
after sunset. Cloud cover will decrease in coverage shortly have the
storms have passed this evening. Winds will weaken a bit overnight,
but are expected to be gusty again starting Wednesday mid-morning,
but remain from the west-northwest throughout Wednesday.

BKL

&&

.MARINE...
325 AM CDT

As a 1000mb surface low pressure system tracks over northern Lake
Michigan from late morning to early afternoon, southwest winds will
increase across the nearshore waters of Lake Michigan with gusts of
25 to 30 kt becoming common by noon / 17Z. Gale force gusts up to 35
kt may occur from Chicago, IL to Gary, IN to Michigan City,IN from 2
to 5 pm CDT, ahead of a cold front expected to pass over Lake
Michigan this afternoon. Given the expected limited time window over
which gale force gusts appear possible this afternoon, we opted not
to issue a Gale Warning for the nearshore waters. However, a Special
Marine Warning may be issued as wind gusts increase this afternoon.

A line of thunderstorms is likely to develop and sweep southeast
across Lake Michigan this afternoon. An abrupt northwesterly wind
shift with gusts in excess of 40 kt and small to damaging hail are
likely with the line of storms, first developing near the Waukegan
shores between 1 and 3 PM and reaching the Chicago shore between 2
and 4 PM, and finally the Gary to Michigan City shores between 3 and
5 pm. Boaters are encouraged to stay up to date on the forecast and
any related marine products that may be issued due to strong winds
and thunderstorms.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ002 until 1 PM Wednesday.

LM...Small Craft Advisory...IL nearshore waters until 7 PM Tuesday.

     Small Craft Advisory...IN nearshore waters until 1 PM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1200 PM CDT Tue Sep 7 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-081700-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1200 PM CDT Tue Sep 7 2021 /100 PM EDT Tue Sep 7 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited hail risk...up to half dollar size..
     Limited damaging wind risk...up to 70 mph.
     Limited Tornado risk.

  Limited Non Thunderstorm Wind Risk.
  High Swim Risk for Porter County Indiana.

DISCUSSION...

A threat for severe thunderstorms with damaging winds and hail
continues this afternoon between about 1 pm and 8 pm. This threat
area now includes most of north central and northeastern IL, as
well as northwestern IN.

Gusty southwest winds up to 40 mph are expected outside of
thunderstorms this afternoon ahead of a cold front which will
move through the area during the afternoon and early evening hours.

Strong southwest winds will build waves along the Porter county
Indiana Lake Michigan shore this afternoon, which will produce
dangerous currents. High wave action will likely maintain the
threat of rip currents along the Porter county shore into midday
Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  High Swim Risk.
Friday...
  Limited Thunderstorm Risk.
Saturday...
  Limited Thunderstorm Risk.
  Limited Non Thunderstorm Wind Risk.
Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this afternoon and early evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward east southeast at 45 to 55 mph

LMZ740>745-081700-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1200 PM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Elevated Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited hail risk...up to up to half dollar size..
     Limited thunderstorm wind gust risk...up to 55 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
Friday...
  Limited Thunderstorm Risk.
Saturday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Monday...
  Limited Thunderstorm Risk.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Sep 7, 3:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
303 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     HIGHWOOD                42.20N 87.81W
09/07/2021  M56 MPH          LAKE               IL   TRAINED SPOTTER

            PEAK GUST. SMALL BRANCHES DOWNED.

&&

RO
Local storm report, Sep 7, 3:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
305 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     5 SE LISBON             41.43N 88.42W
09/07/2021  M61 MPH          GRUNDY             IL   ASOS

            WIND GUST OF 61 MPH (53 KTS) REPORTED BY C09
            ASOS.

&&

ZY
Local storm report, Sep 7, 3:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
308 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     3 WSW PLATTVILLE        41.51N 88.43W
09/07/2021                   KENDALL            IL   TRAINED SPOTTER

            REPORT OF TREE BRANCHES AND LIMBS DOWNED BY
            WINDS ESTIMATED TO BE 60 TO 65 MPH.

&&

ZY
Local storm report, Sep 7, 3:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
317 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     3 E LISBON              41.47N 88.42W
09/07/2021  M72 MPH          KENDALL            IL   TRAINED SPOTTER

&&

RO
Local storm report, Sep 7, 3:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
324 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     MINOOKA                 41.46N 88.26W
09/07/2021                   GRUNDY             IL   TRAINED SPOTTER

            SPOTTER REPORTS TREE BRANCHES DOWN. WINDS
            WERE ESTIMATED TO BE 60 MPH.

&&

ZY
Local storm report, Sep 7, 3:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
326 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TORNADO          2 NNW MINOOKA           41.48N 88.27W
09/07/2021                   KENDALL            IL   TRAINED SPOTTER

            TWO SPOTTERS REPORTED THAT A BRIEF TORNADO
            TOUCHED DOWN NORTH OF MINOOKA. TIME
            ESTIMATED FROM RADAR.

&&

RO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:29 PM CDTSmall Craft AdvisoryLOT55 hr
Sep 7, 12:37 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago53 min
Sep 7, 12:47 PM CDTSpecial Marine WarningLOT118 min
Sep 7, 1:13 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, Lee, Ogle32 min
Sep 7, 1:20 PM CDTSevere Thunderstorm WarningLOTLake, McHenry55 min
Sep 7, 1:23 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Lee, Ogle67 min
Sep 7, 1:41 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTCook49 min
Sep 7, 1:51 PM CDTSpecial Marine WarningLOT3 hr
Sep 7, 2:03 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTGrundy, Kendall, LaSalle72 min
Sep 7, 2:15 PM CDTAreal Flood AdvisoryLOTLake, McHenry3 hr
Sep 7, 2:15 PM CDTSevere Thunderstorm WarningLOTLake30 min
Sep 7, 2:29 PM CDTSevere Thunderstorm Warning Destructive damage threatLOTGrundy, Kendall, LaSalle46 min
Sep 7, 2:41 PM CDTSpecial Marine WarningLOT94 min
Sep 7, 2:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTGrundy, Kankakee, Kendall, LaSalle, Will63 min
Sep 7, 3:04 PM CDTTornado WarningLOTWill26 min
Sep 7, 4:06 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, LaSalle, Livingston54 min
Sep 7, 4:34 PM CDTSpecial Weather StatementLOTKankakee56 min
Sep 7, 4:59 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston61 min
Sep 7, 5:21 PM CDTSpecial Weather StatementLOTGrundy39 min
Sep 7, 5:46 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Livingston, Will44 min
Sep 7, 6:53 PM CDTAreal Flood AdvisoryLOTIroquois, Kankakee3 hr
Sep 7, 3:59 AM CDTBeach Hazards StatementLOTPorter54 hr
Sep 7, 3:58 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTJasper, Porter62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.